MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123435
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter¿s venous return was zero, and the central line was often blocked.It was stated that consequences for the users are longer hospitalization, treatment longer or postponed (therefore not completed), more catheter handling, increased risk of infection and of venous thrombosis.It was reported that the catheter was patent and working well in the radiology suite, however when the patient showed up for treatment on monday, the catheter was not patent.The patency was checked prior to hooking in the machine and it was not working.The treatment was never started.The procedure was an apheresis and they were unable to retrieve blood.The catheter was not manipulated and dressed using aseptic technique.There was no reported blood loss and the patient was just given an heparin 5000 units (anticoagulant).

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7508393
Report Number3009211636-2018-00142
Device Sequence Number13809149
Product Code MSD
UDI-Device Identifier10884521012516
UDI-Public10884521012516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888123435
Device Catalogue Number8888123435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1